MAUDE Adverse Event Report: COOK INC SYDNEY IVF MICROVOL EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC SYDNEY IVF MICROVOL EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G18740
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Insufficient Information (4580)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the inner packaging was found open on five sydney ivf microvol embryo transfer catheter sets prior to use in the same embryo transfer procedure.The device did not make patient contact.Another same type device from a different lot number was used to complete the procedure.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, the inner packaging was found open on five sydney ivf microvol embryo transfer catheter sets prior to use in the same embryo transfer procedure.The device did not make patient contact.Another same type device from a different lot number was used to complete the procedure.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, manufacturing instructions, specifications, and quality control procedures and a visual inspection of the device were conducted during the investigation.Five sydney ivf microvol embryo transfer catheter sets were returned in opened outer pouches.Visual exam of the first device noted that the inner transfer catheter pouch had seal marks but was open; the guide catheter inner pouch was open, but the seal was visible.The second device was returned with the distal tip closest to the chevron seal of the outer pouch; the chevron seals of the guide catheter inner pouch and transfer catheter inner pouch were open with visible seals.The three remaining devices were returned with both inner pouches opened and visible seals.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the manufacturing instructions, specifications, or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is included with instructions for use which caution, ¿sterile if the package is unopened or undamaged.Do not use if package is broken.¿ the returned complaint product was returned inside opened outer and inner pouches.There were visible seals on all inner pouches, indicating they were sealed during the packaging process and were cleanly peeled away at a later time.Additionally, these inner pouch seals are packaged inside an outer package that maintains sterility.Based on the available information, cook has concluded that a definitive cause of the complaint could not be determined.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SYDNEY IVF MICROVOL EMBRYO TRANSFER CATHETER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11197392
Report Number1820334-2021-00125
Device Sequence Number10923187
Product Code MQF
UDI-Device Identifier00827002187405
UDI-Public(01)00827002187405(17)220806(10)9910288
Combination Product (Y/N)N
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model NumberG18740
Device Catalogue NumberK-JETS-7019-SIVF
Device Lot Number9910288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1